Buscar en
Archivos de la Sociedad Española de Oftalmología (English Edition)
Toda la web
Inicio Archivos de la Sociedad Española de Oftalmología (English Edition) Choroidopathy and optic neuropathy in systemic lupus erythematosus, a case repor...
Journal Information
Vol. 97. Issue 1.
Pages 34-39 (January 2022)
Share
Share
Download PDF
More article options
ePub
Visits
3
Vol. 97. Issue 1.
Pages 34-39 (January 2022)
Short communication
Choroidopathy and optic neuropathy in systemic lupus erythematosus, a case report
Coroidopatía y neuropatía óptica en lupus eritematoso sistémico, reporte de caso
Visits
...
A. Jimenez-Vegaa, K. Herencia-Anayaa, C. Palacios-Sáncheza, J. Cáceres-del-Carpioa,b,
Corresponding author
javiercdc@gmail.com

Corresponding author.
a Servicio de Oftalmología, Hospital Nacional Edgardo Rebagliati Martins, Seguro Social de Salud – EsSalud, Lima, Peru
b Facultad de Medicina Humana Manuel Huamán Guerrero, Universidad Ricardo Palma, Lima, Peru
Article information
Abstract
Full Text
Bibliography
Download PDF
Statistics
Figures (3)
Show moreShow less
Abstract

Although the associated ocular pathology to systemic lupus erythematosus is not infrequent, its manifestations and importance can be overlooked by rheumatologists and ophthalmologists. We present the case of a 44-year-old male with a history of systemic lupus erythematosus whose disease started with metamorphopsia and subjective alteration of the visual fields of both eyes, with a marked decrease in visual acuity, secondary to bilateral serous retinal detachment and optic neuropathy. He received systemic corticosteroids, biological therapy and posterior subtenon triamcinolone acetonide injections, showing an improvement in visual acuity. Ophthalmic manifestations should be considered a sign of systemic lupus erythematosus activity, therefore the treatment is essentially systemic, in combinationed with local coadjutant treatment.

Keywords:
Ophthalmological manifestations of systemic lupus erythematosus (SLE)
SLE choroidopathy
SLE optic neuropathy
Active SLE
Posterior subtenon triamcinolone injections
Resumen

Si bien la patología ocular asociada a lupus eritematoso sistémico no es infrecuente, sus manifestaciones e importancia pueden ser a veces pasadas por alto por reumatólogos y oftalmólogos. Se describe el caso de un varón de 44 años con antecedente de lupus eritematoso sistémico que inicia enfermedad con metamorfopsias y alteración subjetiva de campos visuales de ambos ojos, presentando disminución marcada de agudeza visual secundaria a desprendimiento de retina seroso bilateral y neuropatía óptica. Recibió tratamiento con corticoides sistémicos, terapia biológica e inyecciones subtenonianas posteriores de triamcinolona, presentando mejoría de la agudeza visual. Las manifestaciones oftálmicas deben ser consideradas como signo de actividad del lupus eritematoso sistémico, por ese motivo el tratamiento es esencialmente sistémico, asociado a tratamiento coadyuvante local.

Palabras clave:
Manifestaciones oftalmológicas lupus eritematoso sistémico (LES)
Coroidopatía por LES
Neuropatía óptica por LES
LES activo
Inyecciones subtenonianas posteriores de triamcinolona

Article

These are the options to access the full texts of the publication Archivos de la Sociedad Española de Oftalmología (English Edition)
Subscriber
Subscriber

If you already have your login data, please click here .

If you have forgotten your password you can you can recover it by clicking here and selecting the option “I have forgotten my password”
Subscribe
Subscribe to

Archivos de la Sociedad Española de Oftalmología (English Edition)

Purchase
Purchase article

Purchasing article the PDF version will be downloaded

Price 19.34 €

Purchase now
Contact
Phone for subscriptions and reporting of errors
From Monday to Friday from 9 a.m. to 6 p.m. (GMT + 1) except for the months of July and August which will be from 9 a.m. to 3 p.m.
Calls from Spain
932 415 960
Calls from outside Spain
+34 932 415 960
E-mail
Article options
Tools
es en pt

¿Es usted profesional sanitario apto para prescribir o dispensar medicamentos?

Are you a health professional able to prescribe or dispense drugs?

Você é um profissional de saúde habilitado a prescrever ou dispensar medicamentos